Bedroom ED

By Skatinlayton Latest Reply 2014-01-17 13:28:03 -0600
Started 2014-01-13 07:41:21 -0600

If this topic is not TABOO, can anyone help me understand and maybe solve my ED problems related to my diabetes. I have tried the major brands of ED meds and not much helps. I have a very understanding wife, whom Ive been married to for 38 years. I just feel I'm not the man I use to be. I read the discussions and I hear plenty of stories FAR worse than mine. Just wondering if anyone has any suggestions.Thanks

14 replies

Skatinlayton 2014-01-17 11:20:04 -0600 Report

Thanks Doc, havent been to a urologist yet. I will get with my primary and suggest it. Everyone here has been very nice and supportive. Wife and I do a lot of things together. And the ED doesnt seem to bother her as much as me. It is not a complete loss. It works at times. Or should I say its like a flag at half staff. lol We are working on it. She's one in a million Doc. Thanks again.

Dr Gary
Dr GaryCA 2014-01-16 22:31:48 -0600 Report

Hi Skatinlayton,

Great to see you. This is a really good topic to bring up. And I am glad you are getting all of these responses.

You mentioned that you had tried the ED meds. I suspect you are working closely with your doctor on this. But if not, this is something the two of you might work on over time.

Being a man is not all about what happens in the bedroom. Being caring, understanding, responsible... doing things with your wife that you both enjoy. There are a lot of ways to be there for your wife. It sounds like she has been telling you that.

So I hope you will be patient with yourself and not judge yourself.

Have you talked with a urologist about the ED? Just wondered if you had reached out to a specialist.

Glad you shared this!


101 Diabetics
101 Diabetics 2014-01-16 10:40:53 -0600 Report

This is a link here on Diabetic Connect to address ED issues. It may be some information you may not have read before.

jigsaw 2014-01-13 17:38:22 -0600 Report

I'm sure your considering various possibilities and hopeful solutions. Don't overlook the possibility of this side effect being caused by meds. Even some diabetic meds can contribute and even cause ED.

Skatinlayton 2014-01-13 14:08:12 -0600 Report

Thanks to all for the compassion understanding and insight to others problems.I am also on BP meds and this is also known to cause the problems I am having. Yes I have tried the 3 leading brands of ED meds. They all are different compounds and have different effects on the condition. However they don't do much for me. For the time being the wife and I are using different techniques to keep the love
Thanks again

kimfing 2014-01-13 12:03:10 -0600 Report

I agree with everything posted here. I know when bs under control things get better. Best do now so there isn't any permanent side effects. Good luck.

dagger1234 2014-01-13 11:14:54 -0600 Report

Do not be embarrassed. My bf has a heart condition and he has problems getting it up too from time to time or hell get soft in and out between our sessions. Lol I think it's cute!

I started getting dry as soon as I started taking my diabetic meds (METFORMIN and glipizide). I still am but getting better after I noticed my body getting kind of used to the medication.

Can a doctor prescribe you other pills to help?

jigsaw 2014-01-13 17:47:00 -0600 Report

Well dagger1234, that sounds as if it could be very difficult for the both of you! Glad your experiencing some positive results!!! Hopefully, your bf will keep his head up through all of this.

dagger1234 2014-01-13 17:49:00 -0600 Report

Lol. No pun intended right? Hahah. We haven't had a good sex life since I been diagnosed. :( I been depressed basically throughout the last 2 months and he's been sick with bronchitis and busy with work. But I realize a relationship isn't all about being physical.

ShellyLargent 2014-01-13 10:42:26 -0600 Report

Are your blood sugar numbers under control? Also, do you take any meds for nerve pain? High bloods sugars in men can cause ED problems. I know when my numbers are too high for a long stint, I have a very low libido. I also take gabapentin for neuropathy pain in my feet. I can only take them after my husband and I have sex because if taken before, let's just say I can take the journey, I just don't get to the final destination… :) Gabapentin and similar meds for neuropathy pain affect all your nerves, not just those it's treating. Unfortunately, sexual issues can be a big part of being diabetic. Best thing to do is keep working with your doctors and treat that wife of yours like the sweetheart she is for being so understanding!

101 Diabetics
101 Diabetics 2014-01-13 09:58:42 -0600 Report

This is a medical condition, it is not TABOO. Women have problems such as Yeast Infections. It is merely a part of being human. So never feel shy about something that is so human.

Your wife is doing the best thing: being patient and understanding!

It can take only a few wrong words from a woman to help to destroy a man for life. My husband had a problem recently. You could see he felt devastated. But I offered understanding and love. Come to find out, it was an antibiotic that caused the problem.

Good bye antibiotic, good bye problem, now I had to put my tennis shoes on so I can start running again!

Goat milk is sold in WalMart's in the milk section, in a lavender and white quart carton. Costs around $4. It also helped him. Remember to shake it up real good, or else it gets a little gritty towards the end. Watch it though, it can put weight on you. Also milk is not the best for diabetes. Then go buy your wife new tennis shoes!!! ;o)